Very New 20 minutes An intro and an important ???

Discussion in 'Fibromyalgia Main Forum' started by chiwawamom, Aug 31, 2008.

  1. chiwawamom

    chiwawamom New Member

    I'm 55 years old, teach Special Ed high school,and have been diagnosed for 7 years. I truly don't know how much longer I can work. The fatigue and pain are just getting to be too much. Yet, I can't afford to quit and try for disability. I'm just trying to struggle through. I love my job but I just get so, so tired.

    I take neurontin (but am thinking of stopping it), Cymbalta, and Trazadone for sleep. Nothing really seems to make a difference except the Traz. I go to a wonderful GP who is willing to try anything I read about!

    My big question is this...has anyone here had any problems with hives or angioedema (facial swelling). I've had this problem for about 10 years. I take Zyrtec everyday to try and keep the episodes down. If I miss even one day, I am covered with hives or some part of my face swells. I've always wondered if there's a connection since the fibro and the hives symptoms started about the same time.
  2. colorfulcolorado

    colorfulcolorado New Member

    Glad you came to this site! You will find alot of knowledgeable people here and alot of understanding.
    I hear you about the job thing...I can't give up even though I really want and NEED to too. Everyday I stand there at work thinking "I can't do this anymore", but I'm in a financial situation to where there is no way plus I have insurance there too, and my husband is ill so there you go...
    As far as the hives and swelling I have no idea about that. There's a couple of people on this site who I hope respond to your question one is jammin(something)health, I'm terrible with names even on a website LOL! I also don't take any of those meds, so I just don't know. But can't your doctor due some sort of tests to see if you are having an allergic reaction to something? It doesn't sound like the FM, but then again I'm not an expert in FM either.
    Again welcome and I hope you find answers to your questions!
  3. chiwawamom

    chiwawamom New Member

    I've had tons of tests and they all come up negative. I've talked with a bunch of sufferers of urticaria online and we are all trying to come up with solutions. Seems like that's all I do is try to come up with answers for both conditions!

    I know that it's stress related to an extent. I've lost seven family members and my best friend in the last four years. I stay stressed about that and my job and my kids and, well, you know. I also know that some of it is pressure induced. If I sit in a ladder back chair, for instance, I will have a pattern of hives across my back. It's very weird.

    I'm going to keep perusing this board...seems like a lot of good info.

  4. Bunchy

    Bunchy New Member

    Are you sure that the combo of your meds is not causing the hives? Probably a dumb question but have you checked?

    I had hives on and off and nothing helped much - it was just a phase of my illnes - it will probably fade away in time.

    I found keeping cool in general (not cold) and cool baths or showers as well as regular benadryl took the edge off.


    Bunchy x
  5. msbsgblue

    msbsgblue Member

    You sound like you may be allergic to one of the meds. That can get very serious. I got rushed to the ER one night when finally my throat swelled shut and I couldn't swallow and hardly breath.

    I would ask the doctor about eliminating one at a time to see which one if it is.

    Then you can take the ones that are not bothering you.

    Maybe just a few days off one at a time. If it is not that one, then ask if you can stop another one for a few days and so on.